MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR; RIGID ENDOSCOPE WORKING GUIDE

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR; RIGID ENDOSCOPE WORKING GUIDE
Model Number 27040DB
Medical Device Problem Codes Fire (1245); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that smoke had come out during the intervention and the device got fire.There was a surgical prolongation "delay" because they had to change the resection area per operation." procedure was completed successfully, no medical/ surgical/ diagnostical intervention was required.No adverse consequences reported.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The product was returned on april 3, 2024.The lot code was incorrect in the intial report and was therefore corrected within this report to yq01 with the manufacturing date november 2019.The investigation of the product was completed on may 7, 2024.Several defects have been found on the product.There is a pressure mark on the top of the appliance.The screws at the rear of the appliance are damaged.It was also found that the lettering on the quick coupling had been taped off and re-blasted, indicating that it had been repaired by a third party.Furthermore, some kind of soiling was found on the rear part, indicating thermal damage.This damage is most likely due to a damp cable that caused a short circuit.This led to overheating and smoke development, which in turn deposited as dirt on the working element.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
RIGID ENDOSCOPE WORKING GUIDE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19088626
Report Number9610617-2024-00103
Device Sequence Number7819390
Product Code FAS
UDI-Device Identifier04048551075500
UDI-Public4048551075500
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040DB
Device Catalogue Number27040DB
Device Lot NumberYQ01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown